Texas, 2006

Hail and Strong Wind in Texas, July 1, 2006

July 1, 2006 · NWS FWD · 2 events in 2 counties and zones

1 hail, 1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
10
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 5:15 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 1, 5:15 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT SAT JUL 1 2006

.AVIATION...
A BRIEF THUNDERSTORM OR TWO MAY LINGER NEAR FTW AND AFW FOR THE
FIRST HOUR OF THE TAF BUT MOST NORTH TEXAS CONVECTION SHOULD
DISSIPATE WITH THE LOSS OF DAYTIME HEATING. CLOUDS WILL ALSO SCATTER
AFTER SUNSET BUT CU WILL RETURN AROUND 15Z SUNDAY.  THUNDERSTORM
CHANCES WILL INCREASE SLIGHTLY AT ALL TAF SITES SUNDAY SO WE WILL
INCLUDE A PROB GROUP DURING THE AFTERNOON.  SOUTH TO SOUTHEAST WINDS
WILL PREVAIL THROUGH SUNDAY AFTERNOON AT SPEEDS BETWEEN 5 AND 11
KNOTS.  EXCEPT FOR BRIEF GUSTY WINDS NEAR THUNDERSTORMS.

&&

.UPDATE...
529 PM
QUICK ZONE UPDATE FOR LARGE THUNDERSTORM OVER FORT WORTH MOVING
NORTH WITH HEAVY RAINFALL.  75

&&

.SYNOPSIS...
327 PM.
PATTERN STARTING TO TAKE SHAPE AS ANTICIPATED THE LAST FEW DAYS
...WITH MORE COVERAGE OF CONVECTION ACROSS FAR SERN COUNTIES THAN
WHAT WAS EXPECTED 24 HRS AGO. TROPICAL MSTR THAT HAD BEEN WELL TO
THE SOUTH...IS NOW BEING TAPPED NWD ACROSS THE AREA AS WEAK
DISTURBANCE SITUATES OVER W TX THIS AFTN...WITH DEEP SLY FLOW UP TO
NEARLY 10 KFT. ONLY EXTREME NRN/WRN SECTIONS REMAIN OUT OF THE
TROPICAL PLUME FOR NOW PER WATER VAPOR IMAGERY.

.DISCUSSION...
ELY WAVE OVER THE BAY OF CAMPECHE FCST TO MOVE ONLY SLOWLY NW...AND
RIO GRANDE MID LVL DISTURBANCE WONT MOVE MUCH EITHER WITH NO JET
STREAM TO STEER IT. THUS...EXPECT PRETTY GOOD CHANCES OF RAIN
THROUGH MOST OF THE COMING WEEK. ACTIVITY SHOULD BE MOST NUMEROUS IN
THE AFTN/EVE AS MSTR IS WORKED UPON BY THE EARLY JULY SUNSHINE
ABOVE. WITH AFOREMENTIONED...WEAK STEERING CURRENTS ALOFT...MOVEMENT
OF MOST ACTIVITY TO BE GENERALLY TO THE N OR NE. HOWEVER...SOME
STATIONARY OR CHAOTIC MOVEMENTS MAY OCCUR DUE TO OUTFLOW BOUNDARY
INTERACTIONS. THE RAINFALL IS A NICE SURPRISE FOR MOST FOLKS WITH
THE ONGOING DROUGHT AND WATER RESTRICTIONS ACROSS MANY COMMUNITIES.
AREA LAKES COULD USE THE RAIN AS WELL. 4TH OF JULY CELEBRATIONS ON
TUES NIGHT WILL NEED TO KEEP A CLOSE WATCH ON THE WEATHER.

A WEAK FRONT WILL ARRIVE AND STALL SOMEWHERE OVER TX BY MID-LATE
WEEK. THIS WILL ONLY FOCUS CONVECTION EVEN MORE THRU FRIDAY. DAILY
AREAS OF HEAVY RAINFALL COULD POSE FLOOD ISSUES IN THE FUTURE...BUT
TO DIFFICULT TO ASCERTAIN AT THE MOMENT THE AXIS OF HEAVIER RAINFALL
WITH WEAK WINDS ALOFT. BY NEXT WEEKEND...UPPER RIDGE SHOULD SLOWLY
EXPAND BACK NEWD ACROSS A MAJORITY OF THE REGION...DRY OUT MOST AREAS
EXCEPT MAYBE FAR SRN COUNTIES. AGAIN...CONFIDENCE IS NOT HIGH ON
EXACT LOCATIONS OF HEAVIEST RAINFALL THE NEXT SEVERAL DAYS...BUT
FEEL SERN 1/2 WILL SEE LIKELY THE MOST. WELL SEE.

OTHERWISE...TEMPS WILL BE MODIFIED IN THE COMING DAYS...BUT JUST
LIKE WITH THE POPS...ITLL BE TRICKY TO DETERMINE WITH THIS KIND
OF PATTERN AND TIME OF YEAR. STILL...TEMPS BY EARLY WEEK MAY NEED TO
BE LOWERED EVEN MORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  90  75  88 /  10  40  20  50
WACO, TX              70  88  72  87 /  30  60  50  60
PARIS, TX             70  93  71  88 /  10  30  20  40
DENTON, TX            72  91  73  89 /  10  30  20  40
MCKINNEY, TX          71  91  72  88 /  10  40  20  40
DALLAS, TX            75  89  74  87 /  10  40  20  50
TERRELL, TX           71  90  73  87 /  10  50  30  60
CORSICANA, TX         72  88  71  87 /  30  60  40  70
TEMPLE, TX            71  88  71  86 /  40  60  50  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Jul 1, 5:05 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT SAT JUL 1 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
605 PM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE FAR NORTHWEST
COUNTIES OF NORTH TEXAS THIS EVENING...AND GENERALLY SOUTH OF I 20
OVERNIGHT. THE HIGHEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE
SOUTHEAST AREAS THIS EVENING...SOUTH OF A CANTON TO HILLSBORO
LINE.  WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH
THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...
A WEAK UPPER LEVEL AREA OF LOW PRESSURE WILL REMAIN ACROSS THE
REGION THROUGH MID-WEEK...WITH A CHANCE OF MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS FOR THE ENTIRE AREA. THUNDERSTORM CHANCES WILL
BE HIGHEST ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS. A WEAK COLD
FRONT WILL SLOWLY MOVE ACROSS THE AREA ON WEDNESDAY AND
THURSDAY...WITH THUNDERSTORM CHANCES LIMITED TO THE SOUTHERN
COUNTIES ON FRIDAY. GUSTY WINDS...CLOUD TO GROUND LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

In the hours before

Special weather statement, Jul 1, 4:08 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT SAT JUL 1 2006

TXZ118-012240-

TARRANT-
508 PM CDT SAT JUL 1 2006

...SIGNIFICANT WEATHER UPDATE...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL OVER CENTRAL AND
SOUTHEAST FORT WORTH. THE CELLS WERE MOVING NORTH AT 10 MPH.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS...AND DO NOT DRIVE ON
FLOODED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION ON SLICK
ROADS AND IN AREAS OF REDUCED VISIBILITY.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. THOSE
ENGAGED IN OUTDOOR ACTIVITIES SHOULD STAY ALERT. MOVE INSIDE
IMMEDIATELY IF LIGHTNING IS SEEN OR THUNDER IS HEARD.

THE STORMS MAY PRODUCE BRIEF PEA HAIL. WINDS COULD GUST IN EXCESS OF
40 MPH WHEN THE STORMS DISSIPATE OVER TARRANT COUNTY.

25
Special weather statement, Jul 1, 6:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT SAT JUL 1 2006

TXZ119-020130-

DALLAS-
758 PM CDT SAT JUL 1 2006

...SIGNIFICANT WEATHER UPDATE...

AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HUTCHINS...MOVING NORTHWEST
AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED OVER NORTHEAST DALLAS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS...AND DO NOT DRIVE ON
FLOODED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION ON SLICK
ROADS AND IN AREAS OF REDUCED VISIBILITY.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. THOSE
ENGAGED IN OUTDOOR ACTIVITIES SHOULD STAY ALERT. MOVE INSIDE
IMMEDIATELY IF LIGHTNING IS SEEN OR THUNDER IS HEARD.

THE STORMS MAY PRODUCE BRIEF PEA HAIL. WINDS COULD GUST IN EXCESS OF
40 MPH WHEN THE STORMS DISSIPATE OVER DALLAS COUNTY.

25

The radar

The Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the first event began at 01:06 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 strong wind. Local standard time, as filed.

Hail, Dallas

When
July 1, 7:05 PM CST
Where
Dallas County, Dallas
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.767, -96.783

Strong Wind, Denton

When
July 1, 8:00 PM CST
Where
Denton forecast zone
Measured
43 kt (49 mph) estimated sustained
Injuries
10 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

High winds caused three bounce houses to collapse with children inside near Lake Lewisville. One child suffered a broken arm, and many others had bruises and scrapes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526775, 5526774.